Funnel Cloud, Smith
- When
- September 25, 1:50 PM CST
- Where
- Smith County, 5 mi N of Sylvarena
- Reported by
- AMATEUR RADIO
- Coordinates
- 32.018, -89.507 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Sep 25, 12:10 PM CST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
110 PM CDT SUN SEP 25 2005
.DISCUSSION...
DID ANOTHER UPDATE TO THE ZONES TO INLUDE TORNADO WATCH 820 IN THE
FIRST AND SECOND PERIODS. ALL ELSE LOOKING OK...AT LEAST
FORECAST-WISE.
NEW ZONES AND GRIDS OUT.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 7 PM SUNDAY FOR MSZ018-MSZ019-MSZ025-
MSZ030-MSZ031-MSZ033-MSZ034-MSZ035-MSZ038-MSZ039-MSZ040-MSZ041-
MSZ045-MSZ046-MSZ047-MSZ051-MSZ052-MSZ056-MSZ057-MSZ058-MSZ064-
MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.
FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR MSZ018-MSZ019-MSZ025-
MSZ026-MSZ027-MSZ028-MSZ034-MSZ035-MSZ036-MSZ040-MSZ041-
MSZ042-MSZ043-MSZ047-MSZ048-MSZ049-MSZ053-MSZ054-MSZ059-
MSZ060-MSZ061-MSZ062.
LAKE WIND ADVISORY UNTIL 7 PM SUNDAY FOR MSZ026-MSZ027-MSZ028-
MSZ029-MSZ032-MSZ036-MSZ037-MSZ042-MSZ043-MSZ044-MSZ048-
MSZ049-MSZ050-MSZ053-MSZ054-MSZ055-MSZ059-MSZ060-MSZ061-
MSZ062-MSZ063.
LA...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR LAZ007-LAZ008-LAZ009-
LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
LAKE WIND ADVISORY UNTIL 7 PM SUNDAY FOR LAZ007-LAZ008-LAZ009-
LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
AR...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR ARZ074-ARZ075.
LAKE WIND ADVISORY UNTIL 7 PM SUNDAY FOR ARZ074-ARZ075.
&&
50HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 517 AM CDT SUN SEP 25 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 261017- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 517 AM CDT SUN SEP 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS WILL DEVELOP AGAIN TODAY ACROSS A GOOD PORTION OF MISSISSIPPI...MAINLY EAST OF A GRENADA TO VICKSBURG TO NATCHEZ LINE. ANY SEVERE THUNDERSTORMS SHOULD BE ISOLATED OVER NORTHEAST LOUISIANA ACROSS SOUTHEAST ARKANSAS AND THE DELTA REGION. ALL ACTIVITY SHOULD DIMINISH BY MIDNIGHT...HOWEVER...THERE WILL STILL BE A SLIGHT RISK OF SEVERE WEATHER THROUGH SUNDAY NIGHT. LEVELS OF WIND SHEAR...DAYTIME INSTABILITY AND LIFT WILL BE SUFFICIENT TO SUPPORT THE DEVELOPMENT OF SEVERE THUNDERSTORMS ACROSS THE REGION. EXPECT TORNADOES AND DAMAGING WINDS TO BE POSSIBLE WITH ANY SEVERE THUNDERSTORMS. THE RISK FOR TORNADOES WILL BE HIGHEST NORTH OF INTERSTATE TWENTY WHERE WIND SHEAR WILL BE MORE FAVORABLE. STRAIGHT LINE DAMAGING WIND GUSTS WILL BE MORE LIKELY FARTHER SOUTH WHERE AFTERNOON HEATING WILL BE GREATER. EXPECT OVERALL DIMINISHING WIND FIELDS AND SURFACE-BASED INSTABILITY LATER THIS EVENING TO LEAD TO WEAKENING OF STORMS BY MIDNIGHT. ...FLOODING... ALTHOUGH HEAVY RAINFALL WILL BE POSSIBLE FOR THE ENTIRE OUTLOOK AREA...IT IS MORE LIKELY TO IMPACT LOCATIONS GENERALLY WEST OF INTERSTATE 55 INCLUDING NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI...WHERE SOME LOCATIONS HAVE ALREADY RECEIVED 4 TO 8 INCHES OF RAIN. PLENTY OF RICH TROPICAL MOISTURE WILL FLOW INTO THE REGION THROUGH TODAY AND PERIODS OF HEAVY RAIN CAN BE EXPECTED AS RAIN BANDS FROM RITA REPEATEDLY MOVE NORTH ACROSS THE AREA. ADDITIONAL RAINFALL TOTALS THROUGH EARLY TONIGHT MAY REACH 3 TO 5 INCHES IN SPOTS AS RAIN BANDS CONTINUE FORMING TODAY. PERIODS OF HEAVY RAIN IN SHORT AMOUNTS OF TIME...ALONG WITH SHOWERS AND THUNDERSTORMS MOVING OVER THE SAME AREAS...MAY LEAD TO RAPID RUN OFF AND FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR LOCATIONS ALONG AND WEST OF A LINE FROM WINONA TO BRANDON TO BROOKHAVEN THROUGH EARLY TONIGHT. HEAVY RAIN AND PONDING CAN BE EXPECTED FOR LOCATIONS FARTHER EAST. RAINFALL AMOUNTS FROM 1 TO 3 INCHES WILL BE POSSIBLE...CAUSING WATER TO ACCUMULATE ON ROADWAYS AND IN OTHER LOW LYING AREAS. ...NON PRECIPITATION... WINDS WILL REMAIN QUITE STRONG OVER PORTIONS OF THE LOWER MISSISSIPPI THROUGH THROUGH TODAY AS THE REMNANTS OF RITA SPIN DOWN AND MOVE EAST OVER CENTRAL ARKANSAS. A LAKE WIND ADVISORY IS IN EFFECT THROUGH THIS EVENING FOR THE ENTIRE OUTLOOK AREA. WINDS ARE EXPECTED TO BE SUSTAINED AT 15 TO 25 MPH OVER A WIDE AREA...WITH GUSTS UP TO 40 MPH AT TIMES ALONG THE HIGHWAY 82 CORRIDOR DURING THE MORNING. OTHERWISE...SOUTH WINDS COULD GUST TO BETWEEN 30 AND 35 MPH OVER THE REMAINDER OF THE REGION. THESE WINDS WILL RESULT IN VERY CHOPPY CONDITIONS ON AREA LAKES AND RIVERS. BOATERS ARE URGED TO EXERCISE CAUTION AS SMALL BOATS WILL BE VULNERABLE TO CAPSIZING. THE SOUTH WINDS WILL BEGIN DIMINISHING LATE THIS AFTERNOON THROUGH TONIGHT WITH SPEEDS DROPPING OFF TO BETWEEN 10 TO 15 MPH AT MOST LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED AGAIN TODAY. OTHERWISE...ACTIVATION SHOULD NOT BE NEEDED MONDAY THROUGH NEXT SUNDAY MORNING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1104 AM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLASH FLOOD VICKSBURG 32.33N 90.87W
09/25/2005 WARREN MS EMERGENCY MNGR
SEVERAL STREETS AND HOMES HAVE ARE FLOODED IN VICKSBURG
AND SEVERAL AREAS AROUND WARREN COUNTY. SOME HOMES IN
LOWER LYING AREAS IN VICKSBURG HAVE UP TO 3 FEET OF WATER
IN THEM.
&&
WESTERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1112 AM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM TSTM WND DMG 2 S PORT GIBSON 31.93N 90.98W
09/25/2005 CLAIBORNE MS EMERGENCY MNGR
ONE HOUSE ABOUT 2 MILES SOUTH OF PORT GIBSON HAD A TREE
FALL IN IT.
&&
WESTERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1239 PM CDT SUN SEP 25 2005 MSZ026>033-036>039-042>059-061>066-260100- ATTALA MS-CARROLL MS-CHOCTAW MS-CLAIBORNE MS- CLARKE MS-CLAY MS-COPIAH MS-COVINGTON MS-FRANKLIN MS- GRENADA MS-HINDS MS-HOLMES MS-JASPER MS-JEFFERSON MS- JEFFERSON DAVIS MS-JONES MS-KEMPER MS-LAUDERDALE MS- LAWRENCE MS-LEAKE MS-LINCOLN MS-LOWNDES MS-MADISON MS- MONTGOMERY MS-NESHOBA MS-NEWTON MS-NOXUBEE MS- OKTIBBEHA MS-RANKIN MS-SCOTT MS-SIMPSON MS-SMITH MS- WARREN MS-WEBSTER MS-WINSTON MS-YAZOO MS- THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF TORNADO WATCH 818 AND HAS ISSUED TORNADO WATCH 820 UNTIL 8 PM CDT FOR THE FOLLOWING AREAS IN MISSISSIPPI THE NEW WATCH INCLUDES 36 COUNTIES IN CENTRAL MISSISSIPPI ATTALA CHOCTAW COPIAH HINDS HOLMES LEAKE MADISON RANKIN SCOTT SIMPSON SMITH YAZOO IN EAST CENTRAL MISSISSIPPI CLARKE JASPER KEMPER LAUDERDALE NESHOBA NEWTON NOXUBEE WINSTON IN NORTH CENTRAL MISSISSIPPI CARROLL GRENADA MONTGOMERY WEBSTER IN NORTHEAST MISSISSIPPI CLAY LOWNDES OKTIBBEHA IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS LAWRENCE LINCOLN IN SOUTHEAST MISSISSIPPI COVINGTON JONES IN SOUTHWEST MISSISSIPPI CLAIBORNE FRANKLIN JEFFERSON IN WEST CENTRAL MISSISSIPPI WARREN THIS INCLUDES THE CITIES OF...ACKERMAN...BASSFIELD... BAY SPRINGS...BRANDON...BROOKHAVEN...BROOKSVILLE...BUDE... CANTON...CARROLLTON...CARTHAGE...COLLINS...COLUMBUS...CONEHATTA... CRYSTAL SPRINGS...DE KALB...DECATUR...DURANT...EUPORA...FAYETTE... FOREST...GOODMAN...GRENADA...HAZLEHURST...HEIDELBERG...JACKSON... KOSCIUSKO...LAUREL...LEXINGTON...LOUISVILLE...MABEN...MACON... MADISON...MAGEE...MATHISTON...MEADVILLE...MENDENHALL...MERIDIAN... MONTICELLO...MORTON...MOUNT OLIVE...NEW HEBRON...NEWTON... NORTH CARROLLTON...PEARL...PEARL RIVER...PHILADELPHIA...PICKENS... PORT GIBSON...PRENTISS...QUITMAN...RALEIGH...RICHLAND... RIDGELAND...ROXIE...SCOOBA...SHUBUTA...STARKVILLE...STONEWALL... TAYLORSVILLE...TCHULA...UNION...VAIDEN...VICKSBURG...WEIR... WESSON...WEST POINT...WINONA AND YAZOO CITY. MSZ018>019-025-034>035-040>041-251845- BOLIVAR MS-HUMPHREYS MS-ISSAQUENA MS-LEFLORE MS- SHARKEY MS-SUNFLOWER MS-WASHINGTON MS- THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 818 FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS CANCELS 7 COUNTIES IN CENTRAL MISSISSIPPI HUMPHREYS IN NORTH CENTRAL MISSISSIPPI LEFLORE IN NORTHWEST MISSISSIPPI BOLIVAR SUNFLOWER WASHINGTON IN WEST CENTRAL MISSISSIPPI ISSAQUENA SHARKEY THIS INCLUDES THE CITIES OF...ANGUILLA...BELZONI...CLEVELAND... GREENVILLE...GREENWOOD...INDIANOLA...ISOLA...MAYERSVILLE... ROLLING FORK AND RULEVILLE. MSZ060-072>074-260100- ADAMS MS-FORREST MS-LAMAR MS-MARION MS- THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 820 IN EFFECT UNTIL 8 PM CDT FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS WATCH INCLUDES 4 COUNTIES IN SOUTH CENTRAL MISSISSIPPI MARION IN SOUTHEAST MISSISSIPPI FORREST LAMAR IN SOUTHWEST MISSISSIPPI ADAMS THIS INCLUDES THE CITIES OF...COLUMBIA...HATTIESBURG... LUMBERTON...NATCHEZ...PURVIS AND WEST HATTIESBURG.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
124 PM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG VICKSBURG 32.33N 90.87W
09/25/2005 WARREN MS EMERGENCY MNGR
REPORT OF STRUCTURAL DAMAGE IN THE BLAKELY SUBDIVISION
LOCATED JUST NORTH OF HIGHWAY 61 IN VICKSBURG.
&&
WESTERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
156 PM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLASH FLOOD MADISON 32.45N 90.11W
09/25/2005 MADISON MS LAW ENFORCEMENT
MADISON COUNTY SO REPORTED WATER OVER JOE HALL ROAD AND
GLUCKSTADT ROAD.
&&
WESTERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG STARKVILLE 33.46N 88.82W
09/25/2005 OKTIBBEHA MS PUBLIC
TREE DOWN ON A POWER LINE REPORTED BY MSU STUDENT.
&&
WESTERThe Jackson/Brandon,MS radar (KDGX), 54 km away, was scanning. The volume nearest the first event began at 19:47 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479258.